Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 63, NWS Birmingham, AL

February 13, 2000Etowah County, St. Clair County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2000, 8:25 PM CST for Etowah County, St. Clair County, Alabama. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 13, 2000, 8:25 PM CST (02:25 UTC)
Expired
Feb 13, 2000, 9:00 PM CST
In force
35 min
Issued by
NWS Birmingham, AL
Area
Whole counties

Counties Etowah County, AL, St. Clair County, AL

What was reported inside it

TimeReportWhereRemark
Feb 13, 8:29 PM CSTHail 0.75Springville, ALDime size hail was reported in Springville.
Feb 13, 8:58 PM CSTThunderstorm Wind 55 EPell City, ALTrees were knocked down along SR 31. One of the downed trees fell onto a house.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 13, 8:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 446 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
446 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
1.6
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBMX 140228
SVRBHM
ALC019-049-055-115-140300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CST SUN FEB 13 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  EASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...
  EASTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...

* UNTIL 900 PM CST.

* AT 825 PM CST RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS WITH 
DAMAGING WINDS MOVING ACROSS THE WARNED COUNTIES.  THIS LINE OF 
STORMS WAS MOVING EAST AT AROUND 50 MPH.

* THIS LINE OF STORMS WILL AFFECT ALL CITIES WITHING THE WARNED 
COUNTIES.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:38 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Feb 13, 3:38 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
338 PM CST SUN FEB 13 2000

IT HAS TAKEN ALL DAY TO GET STARTED BUT THE LOW OVER AR AND THE
SYSTEM WITH IT ARE FINALLY COMING TOGETHER. THUNDERSTORMS STARTING TO
DEVELOP SOUTH PART OF CWA. TORNADO WATCHES HAVE ALREADY HAVE BEEN
ISSUED FOR THE ALL BUT THE EXTREME NORTHEAST PART OF CWA. WITH
INCREASING MOISTURE, JET MAX AND REASONABLE INSTABLILITY OVER CWA...
SEVERE WEATHER POSSIBLE OVDER CWA THROUGH AT LEAST MIDNIGHT. WL
MENTION SOME THUNDERSTORMS POSSIBLY SEVERE IN ALL ZONES.

HSV 047/053 036/065 049 +20
BHM 050/058 036/068 050 +20
MGM 053/064 040/071 051 720=

.BHM...NONE.

In the hours before

Local storm report, Feb 13, 3:07 PM CST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 PM    ADA                       AL
02/13/00   MONTGOMERY                     FUNNEL CLOUD REPORTED BY
                                          COUNTY SHERIFF.
Local storm report, Feb 13, 7:45 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 PM    ADA                       AL
02/13/00   MONTGOMERY                     FUNNEL CLOUD REPORTED BY
                                          COUNTY SHERIFF.
Local storm report, Feb 13, 7:56 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 PM    ADA                       AL
02/13/00   MONTGOMERY                     FUNNEL CLOUD REPORTED BY
                                          COUNTY SHERIFF.
Local storm report, Feb 13, 7:57 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0304 PM    ADA                       AL
02/13/00   MONTGOMERY                     FUNNEL CLOUD REPORTED BY
                                          COUNTY SHERIFF.
Local storm report, Feb 13, 8:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
809 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    ADA                       AL   TORNADO
02/13/00   MONTGOMERY                     FUNNEL CLOUD OVER ADA ON
                                          331 S

0310 PM    MONTGOMERY                AL   2.75 INCH HAIL
02/13/00   MONTGOMERY                     POWER LINES DOWN AND
                                          BASEBALL SIZE HAIL
                                          REPORTED BY WSFA TV

0310 PM    MONTGOMERY                AL   TORNADO
02/13/00   MONTGOMERY                     TORNADO TOUCHDOWN NEAR
                                          DAVIS CROSSROADS NEAR RT
                                          39

0348 PM    FITZPATRICK               AL   TORNADO
02/13/00   BULLOCK                        FUNNEL CLOUD IN
                                          FITZPATRICK AREA

0440 PM    AUBURN                    AL   .75 INCH HAIL
02/13/00   LEE                            DIME SIZE HAIL IN
                                          BEAUREGARD

0444 PM    AUBURN                    AL   .88 INCH HAIL
02/13/00   LEE                            NICKEL SIZE HAIL AT 1460
                                          166 INTERSECTION

0448 PM    OPELIKA                   AL   1 INCH HAIL
02/13/00   LEE                            QUARTER SIZE HAIL IN
                                          OPELIKA

0450 PM                              AL   WIND DAMAGE
02/13/00   BULLOCK                        TREES DOWN IN FITZPATRICK
                                          AREA

0456 PM    SALEM                     AL   .75 INCH HAIL
02/13/00   LEE                            DIME SIZE HAIL IN SALEM
Local storm report, Feb 13, 8:11 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
811 PM CST SUN FEB 13 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 PM    ADA                       AL   TORNADO
02/13/00   MONTGOMERY                     FUNNEL CLOUD OVER ADA ON
                                          331 S

0310 PM    MONTGOMERY                AL   2.75 INCH HAIL
02/13/00   MONTGOMERY                     POWER LINES DOWN AND
                                          BASEBALL SIZE HAIL
                                          REPORTED BY WSFA TV

0310 PM    MONTGOMERY                AL   TORNADO
02/13/00   MONTGOMERY                     TORNADO TOUCHDOWN NEAR
                                          DAVIS CROSSROADS NEAR RT
                                          39

0348 PM    FITZPATRICK               AL   TORNADO
02/13/00   BULLOCK                        FUNNEL CLOUD IN
                                          FITZPATRICK AREA

0440 PM    AUBURN                    AL   .75 INCH HAIL
02/13/00   LEE                            DIME SIZE HAIL IN
                                          BEAUREGARD

0444 PM    AUBURN                    AL   .88 INCH HAIL
02/13/00   LEE                            NICKEL SIZE HAIL AT 1460
                                          166 INTERSECTION

0448 PM    OPELIKA                   AL   1 INCH HAIL
02/13/00   LEE                            QUARTER SIZE HAIL IN
                                          OPELIKA

0450 PM                              AL   WIND DAMAGE
02/13/00   BULLOCK                        TREES DOWN IN FITZPATRICK
                                          AREA

0456 PM    SALEM                     AL   .75 INCH HAIL
02/13/00   LEE                            DIME SIZE HAIL IN SALEM

0719 PM    CULLMAN                   AL   .5 INCH HAIL
02/13/00   CULLMAN                        PEA SIZE HAIL ON CULLMAN
                                          LAWRENCE COUNTY

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 6:30 PM CSTSevere Thunderstorm WarningBMXLawrence, Limestone, Morgan45 min
Feb 13, 6:38 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Pickens52 min
Feb 13, 6:38 PM CSTSevere Thunderstorm WarningBMXWalker, Winston52 min
Feb 13, 6:38 PM CSTSevere Thunderstorm WarningBMXTuscaloosa52 min
Feb 13, 6:48 PM CSTSevere Thunderstorm WarningBMXMadison42 min
Feb 13, 7:02 PM CSTTornado WarningBMXPickens, Sumter28 min
Feb 13, 7:04 PM CSTSevere Thunderstorm WarningBMXCullman, Morgan41 min
Feb 13, 7:15 PM CSTSevere Thunderstorm WarningBMXLimestone15 min
Feb 13, 7:20 PM CSTSevere Thunderstorm WarningBMXGreene25 min
Feb 13, 7:24 PM CSTSevere Thunderstorm WarningBMXJefferson36 min
Feb 13, 7:29 PM CSTTornado WarningBMXMadison31 min
Feb 13, 7:30 PM CSTSevere Thunderstorm WarningBMXBlount, Marshall45 min
Feb 13, 7:35 PM CSTSevere Thunderstorm WarningBMXTuscaloosa40 min
Feb 13, 7:49 PM CSTSevere Thunderstorm WarningBMXHale26 min
Feb 13, 7:50 PM CSTTornado WarningBMXJackson, Marshall40 min
Feb 13, 7:58 PM CSTSevere Thunderstorm WarningBMXEtowah, St. Clair32 min
Feb 13, 7:58 PM CSTSevere Thunderstorm WarningBMXDeKalb32 min
Feb 13, 7:58 PM CSTTornado WarningBMXTuscaloosa32 min
Feb 13, 8:03 PM CSTSevere Thunderstorm WarningBMXJefferson42 min
Feb 13, 8:16 PM CSTSevere Thunderstorm WarningBMXBibb, Shelby44 min
Feb 13, 8:22 PM CSTTornado WarningBMXLowndes38 min
Feb 13, 8:25 PM CSTSevere Thunderstorm WarningBMXCherokee, DeKalb35 min
Feb 13, 8:59 PM CSTSevere Thunderstorm WarningBMXCalhoun, St. Clair, Talladega46 min
Feb 13, 9:02 PM CSTSevere Thunderstorm WarningBMXLowndes28 min
Feb 13, 9:27 PM CSTSevere Thunderstorm WarningBMXBullock, Macon33 min
Feb 13, 9:34 PM CSTSevere Thunderstorm WarningBMXMontgomery26 min
Feb 13, 9:43 PM CSTSevere Thunderstorm WarningBMXClay, Cleburne47 min
Feb 13, 9:47 PM CSTSevere Thunderstorm WarningBMXCoosa43 min
Feb 13, 10:05 PM CSTSevere Thunderstorm WarningBMXTallapoosa40 min
Feb 13, 10:13 PM CSTSevere Thunderstorm WarningBMXPike32 min
Feb 13, 10:18 PM CSTSevere Thunderstorm WarningBMXRandolph42 min
Feb 13, 10:43 PM CSTSevere Thunderstorm WarningBMXBarbour62 min
Feb 13, 10:56 PM CSTTornado WarningBMXBarbour49 min
Feb 13, 11:02 PM CSTSevere Thunderstorm WarningBMXClay, Talladega43 min
Feb 13, 11:40 PM CSTSevere Thunderstorm WarningBMXClay, Randolph50 min
Feb 13, 11:40 PM CSTSevere Thunderstorm WarningBMXMorgan35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.